MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-15
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, heavily tortuous right coronary artery (rca) with advanced disease.The xience skypoint stent delivery system (sds) was advanced with slight resistance noted but it was noted that the stent was not seen on the delivery system and the stent was seen floating in the obtuse marginal artery.A mini trek balloon dilatation catheter (bdc) was advanced and inflated slightly in order to move the stent to the indented location and the stent was deployed with additional dilatations.A dissection was noted distally and 10 xience stents were layered to treat the dissection.Ten xience stents were required due to advanced disease state in the rca, including numerous ruptured plaques and stenosed areas combined with difficult, calcified, tortuous anatomy required shorter stents to deliver for treatment.No additional information was provided.
 
Additional Manufacturer Narrative
The device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The udi is unknown due to the part/lot number were not provided.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, heavily tortuous right coronary artery (rca) with advanced disease.The xience skypoint stent delivery system (sds) was advanced with slight resistance noted but it was noted that the stent was not seen on the delivery system and the stent was seen floating in the obtuse marginal artery.A mini trek balloon dilatation catheter (bdc) was advanced and inflated slightly in order to move the stent to the intended location and the stent was deployed with additional dilatations.A dissection was noted distally and 10 xience stents were layered to treat the dissection.Ten xience stents were required due to advanced disease state in the rca, including numerous ruptured plaques and stenosed areas combined with difficult, calcified, tortuous anatomy required shorter stents to deliver for treatment.Subsequent to the initially filed report the following information was provided: the device was a 2.5x15 mm xience skypoint sds.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the difficult anatomy causing the reported failure to advance and subsequent stent dislodgement.A balloon catheter was used to place the stent in the intended location successfully.A dissection was noted after the stent was placed and treated with additional xience stents.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13524693
Report Number2024168-2022-01499
Device Sequence Number14764404
Product Code NIQ
UDI-Device Identifier08717648232992
UDI-Public08717648232992
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number1804225-15
Device Catalogue Number1804225-15
Device Lot Number1040141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown